Hello, guest
|
Name: Alechia
[ Original Post ]
My daughter was dig. with adhd in 1st gr. and will be a 5th grader, she does well on her meds, but she has developed "tics" . she is aware of them and we have asked her to stop and we constantly remind her about it. She will not quit. we have lowered her dose of meds and that has not helped either. Others around notice it. HELP! also....she is underweight for her age and eating is a chore!!!!
Your Name


captcha

Your Reply here


 
Name: za5ofus | Date: Jul 17th, 2006 10:56 PM
ADHD and Tourettte syndrome are related. It's said that medication for ADHD can bring out tics sooner. If the tics are Tourettes your daughter can not help them as it's a neurological disorder. Check out tsa.org for more info on Tourette Syndrome. My oldest son has it. 

Name: Johanna | Date: Jul 19th, 2006 11:56 AM
My son also has tics, the best thing to do is NOT to keep telling her about them, or asking her to stop, this is not helping. Most of my sons tics come and go, but when constantly pointed out to him, as they used to be, by me and school, they were a lot more persistant. Now they are barely an issue. 

Name: titch | Date: Jul 31st, 2006 9:00 PM
my 9 year old son was diagnosed and medicated at the age of 3. i knew nothing about adhd or the meds. at 5 he was diagnosed with tourettes syndrome. he ended up in pedro boots and needed a rebound pad because his tics caused so much damage to his ankles.. after a lot of research and listening to my son i am slowly reducing his meds until he is totally weened..... i have to say he was on 59 mg of metholphenidate .... now we are down to 10mgs and for the first time in 5 years he can keep his legs still. i feel so bad coz i listened to his doctor and put him on meds. yes it stopped the hypoactiveness but he was so underweight and sad...... now i have my happy lad back. i don't deny he very tiring coz he's always on the go, but he's always got a smile on his face and his legs don't drive him crazy anymore. he's also put on 6lbs in 7 weeks which is more than he has in the last 2 years. i'm fighting with his school to keep him of meds but it's worth it. i have my son back. 

Name: topcttam | Date: Aug 8th, 2006 6:51 PM
my sons the same his dr sed she can put him on some other medison witch will help stop the tics work as a back up to the ritilin so he doesnt need that putting up,witch can increase tics,it also increases the apitite as my sons very thin to thats good,hes goto have a ecg done 1st if thats clear he can start it,he only needs the test coz he had alot of problems when he was born,some kids can start it striaght away,the only trouble is i cant remember what its called,sorry. 

Name: Amanda77 | Date: Aug 9th, 2006 4:19 PM
My child was dig. with ADHD @ age 5, Bipolar, ODD and mood disorder and Tics at 8. He is now 10. He has been on Concerta, Strattera, Abilify. Life in our home is a challenge and sometimes I wanna pull out my hair. But the meds have caused him sleep disturbances, Tics (that went away for a while after stopping meds, but returned 6 months later and now permanent), weight loss, weight gain, and an eating disorder (that is off and on), and the Abilify caused him to develope pre-diabetes. We have stopped all medication all together. We think that the behavior we can deal with than him haveing all these medical issues. Doctors push meds and sometimes I think Meds are best, but not at the exspence of the childs health.
Now regards to the tics she may or may not stop. Meaning that you need to watch for what surrounds them. I watched my son and noticed he was haveing them so much it bothered him at school and he could not learn. Now I also noticed it was mood related. If upset, angry, etc... it would come on strong. We pulled him from school and homeschooled him. we started taekwando and his mood changed to the better and his tics have almost completely gone away. 

Name: donna28 | Date: Jan 24th, 2007 3:35 PM
I am new to this sight and I wanted to say that there are alot of medication's out there. I had my son on meds for 4yrs. And I took him off for the past two yrs. I am trying a different med scrattera it is for childern with adhd and tourettes. My son is having trouble in school and that is why I am willing to try meds again. but if it is like all the other meds out there then I won't have him on medication. I think a child needs to eat and sleep to grow and learn. if this medication is bringing out more of my son's ticks then it is not for him.Maybe you have to look into that. I am sorry to say that there is not to much you can do to stop them and the worst thing is to try and stop. 


Name: Alice | Date: Oct 13th, 2010 6:21 PM
My name is Alice and I am 17 I have had tourettes since I was 6 years old and my family would constantly tell me to stop my ''tics'' and it made me a lot worse. We went to the doctor and she told my mum to stop telling me 'not to do it' and that if I was constantly being told off it would die down and it did, because i everyone who knew me had to ignore it and I know it's hard but I am loads better now. I was wondering waht type of ''tics'' does she have?x 

Name: gem | Date: Dec 20th, 2011 3:39 PM
my son is 7 and was diagnosed with adhd and sensory deficit disorder at 5, asd recently and has consistently had tics since he was 3. he tells me if he tries to stop them it really hurts and when he suppresses them and they do come out they get bigger. i have held off on any meds, he has never tried them and cos the tics are becoming so consistent and much bigger he has to see neurologists before he ever will. 

Name: weaver | Date: Dec 24th, 2011 1:57 AM
i have a 10yr old son who has the same thing...he was on lots of meds, some with horrific side effects, so i hated seeing him like that. I took him completely off prescribed meds and now he takes the herbal supplement st. johns wort and it has done better for him than any prescribed meds 

Name: penny | Date: Jan 18th, 2012 11:12 PM
my child son 10 adhd n tics time went by i was told the tics r a form of tirets i have found that if i tell my child it is u worrys u dont need to do it teel u self when it gets really bad i will take him to a miror nicly can u see what is happening to you n take him away from miror give him a pencil n paper draw me a picture gets there mind off it if they can focus on some thing else when i go out i always take a ds or pen n paper n put him in trolly hat n sunnys tell no can see them it seem to help with tics because they no people r looking n gets worse 

Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us